Hi Doc ~
I'm having hyperthyroid symtoms such as heat intolerance, fatigue, exercise induced tachycardia, weight loss, and irritability. However, my TSH level is 1.75 which is at the lower end of the normal range.
Is it possible to get get symptoms of hyperthyroidism when my TSH level (1.75) is within the lab reference range, but at the low end of the range?
Because of the tachycardia my cardiologist is doing a series of tests including an "Event Monitor" which I'm wearing right now to capture any electrical disturbances or other heart disease. He suspects (IST) inappropriate sinus tachycardia of possible thyroid orgin.
I'm 67 years old. My PCP currently has me on 150 mcr of Synthroid for hypothyroidism, but in the last 6 months I definitely have developed hyperthyroid symptoms.
The TSH is completely normal but would look at prior TSH levels as some individuals may be sensitive and do better with TSH in the higher normal range. Lowering the synthroid dose would be one consideration to discuss with your doctor to see if it has any impact on the tachycardia but the TSH suggests it should not.
In my original post I mistakenly indicated an incorrect TSH level of 1.75. I apologize for the error! With only very minor deviations my thyroid lab results for the past 18 months are as follows: TSH = 0.01, and
T-4 = 120.
Is my current dosage of 150 mcg of Synthroid excessive? I'm working with my PCP and cardiologist to reduce the current 150 mcg of Synthroid due to tachycardia and other hyper symptoms (weight loss, heat intolerance, fatigue, irritability). What would you suggest as my targets for TSH, T4 and Synthroid dose? Could you recommend an Endocrinologist in Tampa?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.